New Here, Need Some Help
Posted 22 July 2012 - 02:02 AM
I'm new here and I'm not even sure if this is the right place for me to post, but I'll do it anyway hoping somebody will be able to help.
A few days ago my neurologist prescribed Cymbalta for neuropathic pain. 30mg, once daily, in the morning. After day two I decided I had to stop because I simply couldn't tolerate the side effects. Insomnia, nausea, loss of appetite, headaches, dizziness, stomach problems...
Now, I do know that you're not supposed to stop taking Cymbalta cold turkey, but since I've only been taking it for two days, I thought it shouldn't concern me.
Now, three days after stopping it I still feel exactly the same as when taking this drug. The worst part for me is insomnia. I haven't slept in five days. I managed to get maybe 4 hours sleep last night, but that was only because I had taken Valium.
I wish some of the more experienced members could tell me should I be concerned? Will this go away? Is it possible that I'm going through withdrawal symptoms after only TWO days of taking cymbalta?
My partner is pressuring me to go to ER, but I'm not sure what they could do for me there. My neurologist is on holiday right now, so I can't call him and ask if this is normal.
I'm also taking Baclofen, 2x25 mg, so I don't know if there could be some interaction between the two drugs?
Any input would be much appreciated.
Posted 27 July 2012 - 11:56 PM
- FibroLady likes this
Posted 29 July 2012 - 06:00 AM
However, my nerve pain - the reason I was prescribed Cymbalta for - is now worse than it ever was. I wonder if Cymbalta has something to do with it? I can't believe this drug is so potent, I'm a total mess and I only took two pills!
I hope you'll get better soon.
Posted 30 July 2012 - 05:41 PM
Posted 01 August 2012 - 03:35 PM
I know there are many other drugs to treat nerve pain. Doctors seem to push a combo of antidepressants and anticonvulsants (such as gabapentin). But, since people react differently to such drugs, it's a case of trial and error before you find something that works for you. Taking cymbalta was definitely a massive error for me. But, at least I became aware of it early on.
Posted 02 August 2012 - 10:15 AM
Posted 11 August 2012 - 12:56 AM
Is anyone deciding to go the other way and keep taking cymbalta because the withdrawal is so awful? I guess that's an obvious yes because the drug is so hard to stop taking. I also wonder if anyone has seen any success stories yet on here.... I am not tapering down any more until I have a complete plan. Haphazardly decreasing dosage seems to only cause misery. I am still trying to figure out how to navigate this site... Just signed on today, anyone with suggestions on where to go please reply/post/contact.
Posted 11 August 2012 - 09:47 AM
I would lower my dose on thursdays, and feel the effects over the weekend. It was tough. Still tough. Just took my last dose of 6mg. 2 nights ago. I was feeling crappy anyway, so decided to just be done and get it over with. I'm a little terrified of how these next few days (weeks?) will go, but I need to be done with this stuff.
Good luck, and keep us posted on how its going for you. It's tough, but you will get through. (telling myself the same thing today..ugh)
Posted 11 August 2012 - 11:30 AM
Posted 11 August 2012 - 01:13 PM
- mick likes this
Posted 15 August 2012 - 12:15 AM
Mick, I think Becki has it right w the slow decrease. It will get you off safely. I wish I had known to do that but I found this site after the fact. I will continue to tell anyone who listens it's so exciting to feel "normal" again n I really had no idea how negatively Cymbalta was effecting me physically, mentally AND emotionally! I just thought I WAS THE ONE that was the problem. I guess I'm naive coz I never imagine a drug could coz so many problems while you sit there thinking you'd be a mess without it. Life WITHOUT Cymbalta is so nice! I'm Day 27 and my only remaining symptoms are : my memory/confusion is still a little weird, i get a little anxious about being organized and able to focus going back to work in 3 weeks, (but seriously i think ill be fine by then)I'm tired by 2:30 (after getting up at 6:30 am) and function great if I take an hour nap but can function ok if I can't get that nap in. I usually notice the MILD (woo hoo!!!! These are just annoying nothing like before!) brain zaps/ ear ringing by 6-8 pm. My sobbing has changing to eyes welling up but able to control it n stop it after a few tears. Yup I'm definitely better and feeling SO HAPPY!!!!!
Please tell me these w/d symptoms are slowly but steadily evaporating.
Posted 15 August 2012 - 03:41 AM
Posted 31 August 2012 - 06:37 PM
Hang in there...things will get better. This site helped me a lot, so I swore I would come back when I was better and encourage people like others did for me!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users